Hail, Pettis
- When
- April 10, 5:07 PM CST to 5:08 PM CST
- Where
- Pettis County, 2.97 mi SSW of Spring Fork
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.540, -93.270
A storm in Pettis County produced isolated severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A storm in Pettis County produced isolated severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 10, 2:24 PM CST, 2 hours 43 minutes earlier.
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 324 PM CDT SUN APR 10 2016 .DISCUSSION... Issued at 321 PM CDT SUN APR 10 2016 Short-term forecast remains focused on potential for convection later this afternoon. A cold front currently stretches through northeast Kansas into far northwest Missouri. Moisture has continued to stream into the area, with dewpoints in the middle to upper 50s. A thermal axis is oriented ahead of the front, with temperatures in the middle 80s over east central Kansas. This warm corridor will be critical to help erode strong inhibition currently in place over the warm sector. Expect these warmer temperatures to continue advecting northeastward into the southwest portion of the forecast area during the remainder of the afternoon. As the cold front sags south, forcing along the boundary and an eroding cap should allow for thunderstorms to develop between 4-6pm across far southwestern sections of the CWA. The environment will be supportive for strong to severe convection over the far southern CWA, with 1500 J/kg MUCAPE and 50 kts of effective shear. The corridor from Mound City KS to Sedalia MO will have the highest severe weather potential late this afternoon and evening. The effective cold front will continue its progression south of the CWA during the mid/late evening hours, with post-frontal thunderstorms remaining possible generally south of Interstate 70 overnight. These continued chances will be spawned in part by increasing large scale ascent north of the surface front from an approaching upper wave located over northwest Texas that will move into Oklahoma tonight. Precipitation should gradually come to an end across the southern half of the forecast area by late afternoon Monday. Temperatures will be significantly cooler on Monday and Tuesday, with highs in primarily in the 50s. Surface high pressure will move off to the east by midweek with southerly winds returning through the end of the period. Warmer weather will likewise commence Thursday into the weekend with highs approaching or exceeding the 70 degree mark each day. The next chance for thunderstorms is expected by the end of the weekend as a large amplified trough moves into the Plains. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1227 PM CDT SUN APR 10 2016 Challenging forecast for KC terminals. Upstream observations and further mixing suggest a return to VFR ceilings near the start of the TAF forecast. Thereafter, confidence in precipitation chances during the late afternoon/overnight at terminals has decreased. Will trend with vicinity thunder, but believe the higher probabilities for precipitation will reside south. Likewise, lower ceilings should remain south of terminals, and have opted to keep VFR through the period. Wind shift expected this afternoon with frontal passage, with gradual veering with time. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && DISCUSSION...Blair AVIATION...Blair
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 124 PM CDT SUN APR 10 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 124 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING...MAINLY SOUTH OF THE MISSOURI RIVER. A FEW STRONG TO SEVERE STORMS COULD PRODUCE HIGH WINDS AND HAIL THIS EVENING ACROSS WEST CENTRAL MO AND EAST CENTRAL KANSAS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Pleasant Hill radar (KEAX), 91 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2016Every state in 2016This day in weather historyWarnings in Missouri, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629840.